Alert archive / New Mexico / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 89, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 10, 2013, 10:30 PM MDT for Hidalgo County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2013, 10:30 PM MDT (04:30 UTC)
- Expired
- Jul 10, 2013, 11:15 PM MDT
- In force
- 45 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Hidalgo County, NM
The radar
The Tucson radar (KEMX), 181 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 4.5 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1900 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:34 PM MDT, 8 hours 56 minutes earlier.
Area forecast discussion, Jul 10, 1:34 PM MDT, 8 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 134 PM MDT WED JUL 10 2013 .SYNOPSIS... MUCH LIKE THE PAST FEW DAYS...THUNDERSTORMS WILL FAVOR THE WESTERN PORTION OF SOUTHERN NEW MEXICO THROUGH THE WEEKEND. HOWEVER...A FEW STORMS WILL FORM EAST OF THE RIO GRANDE THIS EVENING. BY FRIDAY DRIER AIR WILL MOVE IN FROM THE EAST AND RESULT IN ONLY SLIM CHANCES FOR THUNDERSTORMS IN THE EASTERN PORTION OF THE AREA. EARLY NEXT WEEK A WEATHER DISTURBANCE WILL APPROACH FROM THE SOUTHEAST AND INCREASE THUNDERSTORM ACTIVITY AREA WIDE. && .DISCUSSION... THE UPPER HIGH...WITH AN EAST-WEST AXIS CENTERED TO OUR NORTH WILL BE CHANGING ITS ORIENTATION THE NEXT 3 DAYS. EARLY IN THE PROCESS SOMEWHAT MORE MOIST AIR AT THE MID LEVELS WILL BE ADVECTED OVER THE AREA. THE 12Z NAM MODEL HAS EXPANDED THUNDERSTORM COVERAGE FURTHER EAST THIS EVENING...POSSIBLY DUE TO THE SLIGHT INCREASE IN MOISTURE AND THE DEVELOPMENT OF A SURFACE TROUGH ALONG THE RIO GRANDE FOR LOW LEVEL MOISTURE CONVERGENCE. THE SURFACE WIND FIELD HAS NOT YET SHOWN THIS AS OF THE 19Z OBS...BUT SLIGHT ENHANCEMENT ON THE IR SAT LOOP SHOWS A POSSIBLE SUBTLE TROUGH AXIS ALOFT COMING AROUND THE BASE OF THE UPPER HIGH. KEPT THE MIDNIGHT FORECASTERS IDEA OF INCREASING POPS A LITTLE EASTERN PORTION BUT NOT MUCH. STILL FAVORING THE WESTERN PORTION WHICH IS CLOSER TO THE DEEPER MOISTURE AND FARTHER FROM THE SUPPRESSION OF THE UPPER HIGH. BY FRIDAY THE UPPER HIGH IS ORIENTED NE TO SW WHICH WILL AGAIN PULL IN DRIER CONTINENTAL AIR AT THE MID LEVELS AND QUIET DOWN THE AREA EAST OF THE RIO GRANDE...BUT THE WEST (ESPECIALLY NEAR AZ BORDER) STAYS ACTIVE. LATE SUNDAY INTO NEXT WEEK TWO DEVELOPMENTS WILL HOPEFULLY BRING A WETTER PATTERN TO THE ENTIRE AREA. AN INVERTED TROUGH SWINGS AROUND THE BASE OF THE UPPER HIGH AND THIS TIME TURNS NWWD RIGHT OVER FAR WEST TX AND SOUTHERN NM. IN ADDITION...THE UPPER HIGH MIGRATES FURTHER TO THE NORTHEAST AND BECOMES CENTERED OVER IOWA (PER 12Z GFS) BY TUESDAY. THIS MONSOON PATTERN WOULD BE MORE FRIENDLY TO SOUTHERN NM AND FAR WEST TX. HOWEVER...THE MEDIUM RANGE MODELS ARE UNDERWHELMING PRECIPITATION- WISE CONSIDERING THIS TYPE OF PATTERN. GUT FEELING IS THEIR POPS ARE TOO LOW BUT WILL KEEP COVERAGE ISOLATED DAYS 5 THROUGH 7 UNTIL WE CAN LOOK AT A FEW MORE RUNS. && .AVIATION...VALID 11/00Z-12/00Z. P6SM FEW-SCT080-100 SCT-BKN200-250 THRU PD. SCT 1-3SM TSRA BKN030-050 MAINLY ALONG AND WEST OF DIVIDE WITH ISOLD 3-5SM TSRA BKN040-060 BETWEEN DIVIDE AND RIO GRANDE THRU 06Z...AND AGAIN AFT 18Z. S TO SE WINDS GENERALLY UNDER 12KTS EXCEPT NEAR THUNDERSTORMS. && .FIRE WEATHER... UPPER HIGH CURRENTLY ALONG THE NEW MEXICO/COLORADO BORDER WILL BE SLOWLY SHIFTING EAST AND BECOMING ELONGATED FROM SOUTHWEST TO NORTHEAST. THIS UPPER FLOW SHIFTING TO THE NORTHEAST OVER THE AREA WILL START TO BRING IN SOME DRIER CONTINENTAL AIR FOR THE WEEKEND. THE MAIN FOCUS FOR THUNDERSTORMS THROUGH FRIDAY WILL CONTINUE TO BE WEST OF THE DIVIDE...BUT ISOLATED STORMS ARE STILL POSSIBLE FURTHER EAST. TEMPERATURES WILL NOT FLUCTUATE MUCH THROUGH THE NEXT SEVERAL DAYS WITH MID TO UPPER 90S COMMON OVER THE LOWLANDS WITH MINIMUM RELATIVE HUMIDITIES STARTING IN THE 20 TO 30 PERCENT RANGE BUT FALLING INTO THE 15 TO 25 PERCENT RANGE BY THE WEEKEND. AN UPPER LEVEL WAVE WILL BE MOVING FROM EAST TO WEST EARLY NEXT WEEK. THE MODELS HAVE BEEN TRENDING FURTHER SOUTH AND DRIER WITH THIS FEATURE...BUT THE THUNDERSTORM CHANCES WILL AGAIN INCREASE AT LEAST MONDAY AND TUESDAY AS THIS DISTURBANCE PASSES AND COOLS TEMPERATURES DOWN A BIT. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 78 98 78 100 78 / 20 10 10 0 10 SIERRA BLANCA 72 97 73 97 72 / 20 10 10 0 10 LAS CRUCES 75 98 71 98 70 / 20 10 10 10 10 ALAMOGORDO 75 98 73 98 74 / 20 20 20 10 10 CLOUDCROFT 54 76 53 74 51 / 30 20 20 20 10 TRUTH OR CONSEQUENCES 73 96 72 96 70 / 30 20 20 20 20 SILVER CITY 67 89 65 89 65 / 30 30 30 30 30 DEMING 73 98 69 98 66 / 30 20 20 20 20 LORDSBURG 74 96 71 96 70 / 40 30 40 20 30 WEST EL PASO METRO 80 98 79 99 77 / 20 10 10 0 10 DELL CITY 69 97 68 97 69 / 20 10 10 0 10 FORT HANCOCK 76 100 77 102 80 / 20 10 10 0 10 LOMA LINDA 69 91 70 93 69 / 20 10 10 0 10 FABENS 76 98 76 100 76 / 20 10 10 0 10 SANTA TERESA 75 98 74 98 74 / 20 10 10 0 10 WHITE SANDS HQ 77 97 75 97 77 / 20 10 10 10 10 JORNADA RANGE 69 97 67 96 65 / 20 10 10 10 10 HATCH 75 94 72 93 73 / 20 10 20 10 10 COLUMBUS 73 98 73 97 73 / 20 10 20 10 10 OROGRANDE 72 98 72 99 71 / 20 10 10 10 10 MAYHILL 60 84 59 82 60 / 20 30 20 10 10 MESCALERO 57 87 57 87 56 / 30 20 20 20 10 TIMBERON 60 83 59 82 59 / 20 20 10 10 10 WINSTON 61 87 62 88 60 / 40 40 30 30 30 HILLSBORO 69 92 68 91 69 / 30 20 30 20 20 SPACEPORT 72 96 71 93 69 / 20 20 20 10 10 LAKE ROBERTS 64 90 63 86 60 / 30 40 30 40 30 HURLEY 68 91 66 90 66 / 30 30 30 30 30 CLIFF 67 97 66 98 56 / 30 30 30 30 30 MULE CREEK 54 96 60 95 52 / 40 40 30 30 30 FAYWOOD 70 92 68 89 66 / 30 30 30 30 20 ANIMAS 70 97 68 94 70 / 40 30 40 20 30 HACHITA 70 97 66 96 65 / 30 20 30 20 20 ANTELOPE WELLS 68 98 68 94 70 / 30 20 30 20 30 CLOVERDALE 67 92 66 88 69 / 40 40 40 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 01 FAUSETT/ 26 GRZYWACZ
Hazardous weather outlook, Jul 10, 11:15 AM MDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1115 AM MDT WED JUL 10 2013 NMZ401>417-TXZ418>424-111715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1115 AM MDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE SCATTERED ACROSS SOUTHERN NEW MEXICO THIS AFTERNOON AND EVENING...MORE NUMEROUS WEST OF THE RIO GRANDE. THOUGH LESS ACTIVITY IS EXPECTED EAST OF THE RIO GRANDE INCLUDING FAR WEST TEXAS...THERE WILL BE A FEW MORE THAN THE PREVIOUS TWO DAYS (WHICH WAS PRACTICALLY NONE). THESE STORMS WILL PRODUCE MODERATE TO HEAVY RAINFALL...SMALL HAIL...WIND GUSTS TO 50 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING. AREAS BELOW THE SILVER FIRE BURN SCAR WILL BE ESPECIALLY VULNERABLE TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PATTERN WILL REMAIN THE SAME THROUGH SATURDAY...THOUGH DRIER AIR WILL PUSH INTO THE AREA EAST OF THE RIO GRANDE FOR VERY LITTLE THUNDERSTORM ACTIVITY FRIDAY AND SATURDAY. THE WEST WILL REMAIN ACTIVE WITH THUNDERSTORMS BRINGING LOCALLY HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS TO 50 MPH. SUNDAY EVENING THROUGH TUESDAY WILL BECOME ACTIVE AREA WIDE AS A WEATHER DISTURBANCE MOVES IN FROM THE SOUTHEAST. FLASH FLOODING MAY BECOME MORE OF A THREAT...ESPECIALLY IN DRAINAGES BELOW THE SILVER FIRE BURN SCAR. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER...DAMAGE OR FLOODING TO THIS OFFICE. FAUSETT
In the hours before
Special weather statement, Jul 10, 9:45 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 945 PM MDT WED JUL 10 2013 NMZ404-110415- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM- 945 PM MDT WED JUL 10 2013 ...STRONG THUNDERSTORMS THREATENING NORTHWESTERN HIDALGO COUNTY THROUGH 1015 PM MDT... AT 937 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 12 MILES WEST OF LORDSBURG... MOVING NORTHWEST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF NORTHWESTERN HIDALGO COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MACBLAIN
Special weather statement, Jul 10, 10:23 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1023 PM MDT WED JUL 10 2013 NMZ401-404-110500- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-UPPER GILA RIVER VALLEY NM- 1023 PM MDT WED JUL 10 2013 ...STRONG THUNDERSTORMS THREATENING NORTHWESTERN HIDALGO AND EXTREME WESTERN GRANT COUNTIES THROUGH 1100 PM MDT... AT 1016 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 16 MILES SOUTHWEST OF REDROCK...MOVING NORTHWEST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... VIRDEN... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. MACBLAIN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:44 AM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Jul 11, 3:33 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 57 min |
| Jul 11, 3:46 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 3 hr |
| Jul 11, 4:21 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 54 min |
| Jul 11, 5:04 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Hidalgo | 41 min |
| Jul 11, 5:38 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.